Hail, Benzie
- When
- June 20, 7:04 PM EST
- Where
- Benzie County, Benzonia
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.620, -86.100
A pair of severe thunderstorms developed in Northwest Lower Michigan. Only one report of severe hail was received, as the storms affected mainly rural, forested areas in Benzie, Manistee, and Wexford Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS APX wrote it up.
A pair of severe thunderstorms developed in Northwest Lower Michigan. Only one report of severe hail was received, as the storms affected mainly rural, forested areas in Benzie, Manistee, and Wexford Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jun 20, 6:31 PM EST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 731 PM EDT WED JUN 20 2007 .AVIATION...BAND OF SHOWERS AND THUNDERSTORMS THAT ORIGINATED OVER UPPER MI/NORTHEAST WI DROPPING SOUTH OF THE STRAITS...STRONGEST ACTIVITY WILL IMPACT TVC THROUGH 01Z WITH SOME GUSTY WINDS. FARTHER EAST ANTICIPATING RAIN AT PLN TO END AT TAF ISSUANCE...AND APN WITHIN AN HOUR OR TWO. CONDITIONS SHOULD IMPROVE AFTER THAT...WITH COLD FRONTAL PASSAGE EXPECTED IN THE 05Z-09Z TIME FRAME. AS LOW LEVEL THETA-E RIDGE POKES INTO LOWER MI LATER THIS EVENING AHEAD OF COLD FRONT...CANT RULE OUT SOME ADDITIONAL DEVELOPMENT THAT COULD IMPACT TVC THROUGH MIDNIGHT OR SO THOUGH THINK THE BULK OF THE EVENING PRECIPITATION WILL BE SOUTH OF M-72. EXPECT MAINLY CLEAR SKIES THURSDAY WITH GUSTY NORTHWEST WINDS. JPB && .DISCUSSION... /ISSUED 353 PM EDT WED JUN 20 2007/ LATEST RUC ANALYSIS AND VIS/IR/WV/RADAR IMAGERY SHOW A SURFACE LOW LOCATED OVER SOUTHERN ONTARIO WITH A TRAILING COLD FRONT MOVING SE ACROSS LAKE SUPERIOR...WESTERN UPPER MICHIGAN AND NORTHERN WISCONSIN. CONVECTION HAS DEVELOPED RAPIDLY THIS AFTERNOON ACROSS WESTERN AND CENTRAL UPPER AHEAD OF THE FRONT WHERE THE JUICIER AIRMASS RESIDES. GREAT DYNAMICS AHEAD OF THE FRONT WITH 0-6KM BULK SHEAR VALUES 50-60KTS AND SB CAPES AROUND 1000 J/KG ARE SUPPORTING SEVERE THUNDERSTORMS NEAR MQT. LEADING EDGE OF THIS JUICY AIR REMAINS ACROSS LAKE MICHIGAN AND CENTRAL UPPER AND IS KNOCKING ON THE DOOR...USHERED IN BY A 30-40KTS 850MB LLJ. SOME SHOWERS AND ISOLATED THUNDERSTORM HAVE DEVELOPED ALONG THIS THETAE GRADIENT AND HAVE IMPACTED PORTIONS OF EASTERN UPPER AND ARE CROSSING NORTHERN LAKE MICHIGAN AT THE MOMENT. MAIN FORECAST CONCERNS FOR THE REST OF TODAY AND TONIGHT INCLUDE SHOWER AND THUNDERSTORM POTENTIAL. TONIGHT...SHORTWAVE MOVING ACROSS SOUTHERN ONTARIO THIS AFTERNOON...WILL CONTINUE ITS ESE JAUNT AND PASS ACROSS NORTHERN LAKE SUPERIOR THIS EVENING. BUT STRONG NW WINDS WITHIN A 105KT JET STREAK ALONG WITH THIS SHORTWAVE WILL PUSH A COLD FRONT ACROSS THE AREA. COOL...DRY AIRMASS EARLY THIS AFTERNOON WILL GAVE WAY TO A INCREASINGLY WARM/MOIST AIRMASS AS A 30KT WESTERLY LLJ ADVECTS HIGHER THETAE AIR IN FROM MINNESOTA AND WISCONSIN. EXPECT A BAND OF SHOWERS AND THUNDERSTORMS TO DEVELOP WITHIN THIS 850MB THETAE AXIS AHEAD OF THE FRONT AND REACH EASTERN UPPER BETWEEN 21-00Z AND THEN SWEEP ACROSS NORTHERN LOWER BETWEEN 00-06Z. SEVERE POSSIBILITIES CONTINUE TO LOOK MARGINAL. ON THE FAVORABLE SIDE...WIND FIELDS ARE IMPRESSIVE WITH A 30-40KT LLJ...40-50KT AT 700MB...AND 60-70KTS AT 500MB WHICH EQUATES TO 50-60KT 0-6KM BULK SHEAR...AND DECENT FORCING FROM THE COLD FRONT. ON THE OTHERHAND...BEST UPPER LEVEL SUPPORT IN THE FORM OF DPVA AND DIVERGENCE WITHIN THE LEFT EXIT REGION OF 105KT JET STREAK LOOKS TO REMAIN TO THE NORTH OVER ONTARIO. BUT THE BIGGEST LIMITING FACTOR CONTINUES TO BE THE AMOUNT OF INSTABILITY FOR WHICH THE FRONT CAN TAP INTO. SURFACE TEMPS/DEWPOINTS CONTINUE TO BE SLOW TO RISE THIS AFTERNOON WITH THE 850MB THETAE GRADIENT STILL RESIDING JUST WEST OF THE AREA. WITH THE JUICIER AIRMASS ARRIVING OVER THE NEXT SEVERAL HOURS...IF PORTIONS OF EASTERN UPPER COULD REACH T/TD OF 72/55...ABOUT 500 J/KG OF ML CAPE COULD BE REALIZED. ONCE THE SUN GOES DOWN...SKINNY ELEVATED INSTABILITY BETWEEN 400-700 J/KG WILL EXIST AHEAD OF THE FRONT SO CANNOT RULE OUT SOME CONVECTION SUSTAINING ITSELF THROUGH THE EARLY OVERNIGHT HOURS. IT WOULD NOT TAKE MUCH FOR THESE THUNDERSTORMS TO TAP INTO THE STRONGER WINDS ALOFT...AND WILL CONTINUE TO MENTION THE THREAT OF DAMAGING WINDS AND LARGE HAIL...WITH MORE EMPHASIS ON THE WIND THREAT. MPC REST OF THE FORECAST (THURSDAY THROUGH NEXT WEDNESDAY)...SEASONABLE TEMPERATURES AND LOW HUMIDITY LEVELS WILL CONTINUE OVER THE NEXT COUPLE OF DAYS. WARMER AIR WILL BEGIN TO WORK ITS WAY IN OVER THE WEEKEND BUT THE HUMIDITY WILL REMAIN RELATIVELY LOW. THE BEGINNING OF NEXT WEEK WILL TURN VERY WARM AND ELEVATED HUMIDITY LEVELS WILL TEND TO MAKE IT FEEL UNCOMFORTABLE. A COLD FRONT IS EXPECTED TO MOVE THROUGH LATER TUESDAY INTO EARLY WEDNESDAY WHICH WOULD BRING SOME RELIEF. THURSDAY INTO FRIDAY...TROUGHING ALONG THE WEST COAST WILL LEAD TO INCREASING DOWNSTREAM RIDGING ACROSS THE WESTERN GREAT LAKES. HIGH PRESSURE AT THE SURFACE WILL BUILD DOWN FROM THE NORTH. MEAN 1000-500 MB RH BETWEEN 40 AND 50 PERCENT THURSDAY DROPS TO 30 TO 40 PERCENT ON FRIDAY. THIS SHOULD LEAD TO PARTLY CLOUDY CONDITIONS. 850 MB TEMPERATURES BETWEEN PLUS 8 AND 10 C BOTH DAYS EXPECTED TO LEAD TO HIGHS IN THE 70S ACROSS THE ENTIRE FORECAST AREA (HIGHEST SOUTHERN ZONES). COMFORTABLY COOL AT NIGHT WITH LOWS RANGING FROM THE MIDDLE 40S TO LOWER 50S. SATURDAY AND SUNDAY...EXTENDED MODELS ARE IN GENERAL AGREEMENT THAT THE RIDGE CONTINUES TO SLOWLY AMPLIFY. THERE ARE DIFFERENCES ON THE HANDLING OF A CUTOFF LOW UNDER THE RIDGE SOMEWHERE IN THE VICINITY OF THE LOWER MISSISSIPPI VALLEY. THIS IS THE ONE FEATURE THAT HAS THE POTENTIAL TO MESS UP THE ONGOING FORECAST...OTHERWISE A PLEASANT WEEKEND IS ANTICIPATED WITH CONTINUED LOWER HUMIDITY LEVELS. 850 MB TEMPERATURES BLOSSOM TO BETWEEN PLUS 13 AND 15 C SATURDAY THEN TO BETWEEN PLUS 14 AND 16 C SUNDAY. THEREFORE HIGHS RANGING FROM THE MIDDLE 70S NORTH TO THE LOWER 80S SOUTH EXPECTED. MONDAY AND TUESDAY...RIDGE CONTINUES TO BUILD WITH A MORE MOIST SOUTH SOUTHWEST SURFACE FLOW LEADING TO HIGHER HUMIDITY LEVELS. AS 850 MB TEMPERATURES RISE TO BETWEEN PLUS 18 AND 20 C HIGHS WILL INCREASE TO NEAR 80 NORTH AND AROUND 90 SOUTH. A NORTHERN STREAM SHORT WAVE AND ASSOCIATED SURFACE COLD FRONT WILL APPROACH FROM THE NORTHWEST TUESDAY LEADING TO CHANCE POPS ACROSS NORTHERN ZONES ON TUESDAY. WEDNESDAY...SURFACE COLD FRONT IS SHOWN TO PUSH ACROSS THE REGION. TIMING THIS FAR OUT IS OBVIOUSLY IN QUESTION BUT WILL CONFINE CHANCE POPS TO EASTERN/SOUTHERN ZONES TO LINE UP WITH SURROUNDING OFFICES. ANY COOL AIR PUSH SHOULD BE MINIMIZED AS A ZONAL FLOW ALOFT IS SHOWN TO DEVELOP FOR THE MIDDLE OF NEXT WEEK. FORECAST HIGH TEMPERATURES WILL BE A FEW DEGREES LOWER THAN PREVIOUS DAYS BUT STILL RANGE FROM THE MIDDLE 70S NORTH TO THE MIDDLE 80S FAR SOUTH. SULLIVAN && .APX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 737 PM EDT WED JUN 20 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-211000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 737 PM EDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...REST OF THE AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY WEST OF M-37...INCLUDING AREAS AROUND MANISTEE AND FRANKFORT. HAIL IN EXCESS OF 1 INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE RELAY ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE. JPB
The NCL Michigan radar (KAPX), 114 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42346.